Ask a doctor

Is It Safe to Have Botox on Anti Depressants?

Doctor Answers (17)

Botox is safe with antidepressants but be aware of other issues.

+1

Emma,

There is no medical safety issue with Botox in someone taking antidepressants, but just be aware of other issues like whether you are emotionally prepared to try Botox, or if you have unrealistic expectations of what can be done with it. I encourage you to try it out. Interestingly, there have even been reports of a few patients saying they feel happier after Botox treatments--this effect is still being studied but is potentially promising.


New York Dermatologic Surgeon
5.0 out of 5 stars 39 reviews

Botox may be injected in patients who take antidepressants

+1

There should not be a contraindication against taking antidepressants when having Botox injected.  This class of medication is not on the list of those that should be avoided during Botox treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and Antidepressants

+1

In my experience I've not seen problems with the injections which have a localized effect on the muscles and not a systemic effect .

Deason Dunagan, MD
Huntsville Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Botox and Anti-Depressants - Los Angeles

+1

Hello and thank you for the question.

There is no contraindication to undergo Botox Cosmetic Treatment if you are currently on antidepressants. Consult with you physician prior to treatment to make sure there are no underlying contraindications.

Kindest Regards, 

Glenn Vallecillos, M.D. F.A.C.S. 

Glenn Vallecillos, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 20 reviews

Botox safe on antidepressants

+1

Yes, there are no complications for Botox administered concurrently with antidepressants. However, any history of neurological diseases must be made known to your physician prior to treatment.

Peter L. Kopelson, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 1 review

Yes, you can have Botox while taking Antidepressants

+1

Yes, Botox acts only on the muscles into which it is injected. Antidepressants are systemic drugs taken internally.

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox can be used when on anti-depressants

+1

There is certainly no contra-indication to having Botox injected while one is taking anti-depressants. That said, you should always share with your doctor any and all medications you are taking (including vitamins and supplements and non-Western medications, such as Chinese medicine) during your first visit. On follow-up visits, you should let your physician know about any changes in your treatment regimen. This will help ensure higher quality care. Good luck! 

Dr. Chow in Arcadia, CA

Jen Yuan Chow, MD
Pasadena Facial Plastic Surgeon

Botox and Anti-Depressants

+1

There is no chemical or physical reason to avoid Botox when taking anti-depressants. Ask the physician managing your depression if Botox will be psychologically beneficial.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Botox, Wrinkle Treatment, Beverly Hills Botox, Los Angeles Botox, Nasal Surgery, Beverly Hills Rhinoplasty

+1

It should be safe to have Botox injections while on anti-depressants but you should discuss this with the physician that's treating you with this medication to be certain.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

It IS safe to undergo Botox treatment while taking anti-depressants

+1

It IS safe to undergo Botox treatment while taking anti-depressants. As long as you have realistic expectations regarding the expected results of Botulinum toxin treatment, you're a good candidate.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.